Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Hello, My niece is suffering from schizophrenia for almost 2.3 years she is taking serenace 5 mg and now started with seroquel 100 mg daily, she is very much aggressive and sometime slap a person sitting near by, lot of appetite eats too much and gained a lot of weight. Since start of seroquel she sleeps peacefully in the night but by the sun set she starts crying with very loud voice seems to be depressed or do not know what exactly makes her cry a lot. She was actually mistreated by brothers those put her in locked room and also being beaten by them. Please advise.

1 Doctor Answered
Schizophrenia is a debilitating disease, if neglected by the functional people around, and if the person is allowed to do whatever she feels like doing. As I see it, she is wallowing in her condition and the only way is downward. Quickly get her for therapy (it will be a long-term exercise) and have her put on a tight time-schedule of activities and functions. If you support and are firm with her much work and action can be gotten out of her. She is becoming dysfunctional and passive, day by day. Under these conditions she will internalize her thoughts, which could only be highly distorted, and this could worsen her condition. She should be active enough to support the work of the psychotropic drugs, and develop some coping skills with the counseling. She is not unable to work, she has been allowed to believe so and has totally adapted to that. Her whole biorhythm has gone for a toss, and this itself can cause a lot of hidden stress, without her or your knowledge. She is still young and I believe with a lot of scope to at least become a productive member of society. Further neglect of this state of affairs will make her a life-time burden to whoever is left to guardian her.
17 people found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.